Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Manic!!! Why?
    avatar
    bpcookie posted:
    For the last few days I have been manic and today I am super manic. Last night I took a lunesta and a Lorazepam in hopes that they would calm me down and make me sleepy, but nope. uuuggghhh. Then today...sshhhwwwooooosssshhhhh, fast motion. I mopped the floors, cleaned the bathroom, did the laundry, made dinner, made three bracelets, decorated an ugly floor length dress with intricate designs, and took out the garbage. aaaaaaaaaahhhhhhhhhh. Someone stop me!!!!!

    So this is very unlike me. I'm wondering about a few things. I have bronchitis and was put on a steroid, would a steroid cause someone to be manic?? Also my hair is falling out by the hand fulls, so I'm thinking hormones??? Or could steroids cause my hair to fall out? Ok, enough about my hair, I just don't understand why I am manic. So weird.

    Ok, I gotta get going. I have to do the dishes, write 5 emails, take my dog for a walk and dress up like a cheerleader for my hubby.

    Have a good day. muahs
    WebMD Health Ambassador, BpCookie
    Reply
     
    avatar
    bpcookie responded:
    bump. You may pass over the first paragraph because its long and boring and get right down to the meat of what is going on with me.
    WebMD Health Ambassador, BpCookie
     
    avatar
    mattthecat replied to bpcookie's response:
    cookie I know this may be a stupid question since you are seasoned beeper but have been to see your P doc lately to check and make sure your medicine does not need to be changed and or adjusted? Just a thought.

    Matt
     
    avatar
    bpcookie replied to mattthecat's response:
    Hi Matt, Yea, I had a phone apt. with him about two weeks ago. Because of my pain issues we have phone apts. I pretty much know when I'm having a problem and he trusts that I will tell him if something is going on. So I left a msg on his answering machine today and I hope to get his call either today or tomorrow.

    I don't think that I need my meds changed or adjusted because I have been on them for ages and have been pretty stable. Im thinking that maybe a new med. is causing the problems.

    Thanks for your suggestion and thank you so much for replying.
    WebMD Health Ambassador, BpCookie
     
    avatar
    monkeybee replied to bpcookie's response:
    When I had to give my son steroids for his breathing, he behaved so bizarrely (he was only 10 months). He was throwing himself around and wouldn't stay still. I called his doc who told me to give him benadryl. Steroids really can have that effect, I think, but I'm certainly not a doctor.
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear bpcookie,

    Steroids have the well-known risk of causing mania or psychosis. Worth asking the doctor who prescribed them how soon the taper will occur, and in the meantime, discussing with your psychiatrist whether any antimanic medicines that are in the picture could be dosed higher until the steroids are out of the picture.

    Dr. G.
     
    avatar
    bpcookie replied to monkeybee's response:
    Monkeybee honey, there you are. I have asthma and the Dr.s put me on steroids every now and then, but this was the very first time that I was ever so manic. Next time I will have to be aware of what might happen. Thanks honey
    WebMD Health Ambassador, BpCookie
     
    avatar
    bpcookie replied to Joseph F Goldberg, MD's response:
    Hello Dr. G, Ive had asthma all my life, been on steroids more time than I can count and never knew that steroids could cause mania. You learn something new every day.

    I finally wound down last night and am now feeling the affects of the dreaded manic crash. I'm going to keep myself busy and entertained in order to get myself over this small hump.

    Thank you kindly.
    WebMD Health Ambassador, BpCookie


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.